Alert archive / Arkansas / Areal Flood Warnings in 2021
Areal Flood Warning 3, NWS Little Rock, AR
NWS Little Rock, AR issued this areal flood warning at Apr 29, 2021, 8:28 AM CDT for 5 counties in Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2021, 8:28 AM CDT (13:28 UTC)
- Expired
- Apr 29, 2021, 2:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fulton County, AR, Izard County, AR, Lawrence County, AR, Randolph County, AR, Sharp County, AR
The radar
The Little Rock radar (KLZK), 168 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this areal flood warning went out at Apr 29, 6:42 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 29, 6:42 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 642 AM CDT Thu Apr 29 2021 .AVIATION... The slow moving cold front has entered northwest Arkansas and will continue to move through the state today. Rain chances will be highest in central and south sections. Heavy rain can be expected at times. Low clouds and decreased visbuility will lead to MVFR or IFR conditions at times. Rain will end in most locations this evening but not til 06Z in the southeast. && .PREV DISCUSSION...(ISSUED 404 AM CDT Thu Apr 29 2021) SHORT TERM...Today Through Friday Night This upper ridge will be suppressed to the southeast by an approaching upper moving through the Midwest. The southwest upper low will become cutoff from the main flow and blocked by the upper ridge in the Gulf of Mexico, keeping it over west Texas through Friday. A slow moving cold front will continue to bring showers and thunderstorms across the area today. The main threat now is heavy rain. North, west and southwest sections will have the highest threat of flash flooding. Another large area of rain will move across central and south Arkansas during the day. A Flash Flood Watch continues for parts of the area. Another inch of rain is expected in the southwest. There is a Marginal Risk for severe thunderstorms across the southeast half of the area today along and ahead of the front. High pressure will build over the state tonight and Friday. Rain chances will end in the south Friday morning. Surface high pressure will be northeast of Arkansas by late Friday. Highs today will be in the mid 70s to lower 80s and in the mid to upper 70s Friday. Lows tonight will be in the lower 50s to lower 60s and then lower to mid 50s Friday night. LONG TERM...Saturday Through Wednesday Rain chances will return to the forecast gradually from Saturday into Sunday as an H500 closed low approaches the state from the southwest. As it moves over the area it will transition into an open wave. There will be little reprieve in the form of dry weather as yet another shortwave trough is expected to traverse the SW flow aloft and move toward the state by early next week. Another period of rain and thunderstorms is expected. Temperatures through the period are largely expected to remain above normal values with persistent srly flow. There may be some portions of the state that see below average temps at times if widespread precip occurs. && .LZK Watches/Warnings/Advisories... Flash Flood Watch until 4 PM CDT this afternoon FOR Baxter-Boone- Clark-Dallas-Fulton-Garland-Hot Spring-Izard-Johnson-Logan- Marion-Montgomery-Newton-Ouachita-Pike-Polk-Pope-Scott-Searcy- Stone-Yell. && Aviation...51
Hazardous weather outlook, Apr 29, 4:13 AM CDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 413 AM CDT Thu Apr 29 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-301000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 413 AM CDT Thu Apr 29 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms will continue moving across the area today. An additional inch of rain is expected in central and south sections. In areas that have had an abundance of rain overnight, flash flooding will be possible. A few severe thunderstorms will be possible in the southeast half of the area with large hail and damaging winds the main threats. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday Thunderstorms will be in the forecast this weekend through the middle of next week. While severe weather chances don't appear very high at this time, locally heavy rainfall may lead to flash flooding concerns. .Spotter Information Statement... Spotter activation may be needed. && Visit NWS Little Rock on the web. Go to https://weather.gov/lzk. 51/67
In the hours before
Special weather statement, Apr 29, 2:59 AM CDT, 5 hours 29 minutes before
Special Weather Statement
National Weather Service Little Rock AR
259 AM CDT Thu Apr 29 2021
ARZ023-024-031>033-039-290900-
White AR-Perry AR-Van Buren AR-Faulkner AR-Conway AR-Cleburne AR-
259 AM CDT Thu Apr 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY...SOUTHEASTERN
VAN BUREN...SOUTHWESTERN CLEBURNE...FAULKNER...CONWAY AND WEST
CENTRAL WHITE COUNTIES UNTIL 400 AM CDT...
At 259 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hattieville to near Sequoya Park to near
Adona. Movement was east at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Conway... Morrilton...
Perryville... Greenbrier...
Vilonia... Wooster...
Oppelo... Quitman...
Guy... Rose Bud...
Damascus... Enola...
Twin Groves... Menifee...
Perry... Adona...
Houston... Mount Vernon...
Bethlehem... Sequoya Park...
A Tornado Watch remains in effect until 800 AM CDT for central
Arkansas.
&&
LAT...LON 3517 9197 3507 9205 3501 9291 3517 9288
3517 9286 3539 9285 3547 9201
TIME...MOT...LOC 0759Z 268DEG 43KT 3532 9280 3516 9280 3501 9288
46Special weather statement, Apr 29, 3:05 AM CDT, 5 hours 23 minutes before
Special Weather Statement
National Weather Service Little Rock AR
305 AM CDT Thu Apr 29 2021
ARZ008-016-017-025-290830-
Lawrence AR-Independence AR-Randolph AR-Jackson AR-
305 AM CDT Thu Apr 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN INDEPENDENCE...
EASTERN RANDOLPH...NORTHEASTERN JACKSON AND SOUTHEASTERN LAWRENCE
COUNTIES UNTIL 330 AM CDT...
At 305 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Gatewood to near O'Kean to
near Egypt to near Jacksonport. Movement was east at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Newport... Pocahontas...
Walnut Ridge... Hoxie...
Tuckerman... Diaz...
Reyno... College City...
Maynard... Grubbs...
Biggers... Jacksonport...
O'Kean... Minturn...
Attica... Campbell Station...
Sedgwick... Whiskerville...
Stegall... Giles Spur...
&&
LAT...LON 3611 9077 3608 9082 3599 9086 3598 9084
3595 9087 3588 9087 3588 9103 3557 9104
3555 9149 3583 9110 3618 9096 3650 9107
3650 9078 3648 9077 3643 9078 3641 9075
3628 9075 3629 9081 3615 9081 3615 9075
TIME...MOT...LOC 0805Z 263DEG 41KT 3649 9100 3620 9089 3584 9103 3561
9136
46Special weather statement, Apr 29, 3:49 AM CDT, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Little Rock AR
349 AM CDT Thu Apr 29 2021
ARZ025-032>034-046-290930-
White AR-Prairie AR-Faulkner AR-Woodruff AR-Jackson AR-
349 AM CDT Thu Apr 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR WOODRUFF...NORTHEASTERN
PRAIRIE...SOUTHERN JACKSON...EAST CENTRAL FAULKNER AND WHITE COUNTIES
UNTIL 430 AM CDT...
At 349 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Steprock to near Vilonia. Movement was
east at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Searcy... Augusta...
Beebe... Vilonia...
Bald Knob... Judsonia...
Kensett... Higginson...
Patterson... Russell...
West Point... Tupelo...
Hunter... Algoa...
McCrory... Crosby...
McFadden... Pryor...
Hurricane Lake WMA... Gravel Hill...
A Tornado Watch remains in effect until 800 AM CDT for central
Arkansas.
LAT...LON 3504 9110 3508 9233 3548 9167 3559 9104
3516 9104
TIME...MOT...LOC 0849Z 255DEG 43KT 3544 9162 3514 9219
55Special weather statement, Apr 29, 4:28 AM CDT, 4 hours before
Special Weather Statement National Weather Service Little Rock AR 428 AM CDT Thu Apr 29 2021 ARZ025-033-034-046-291000- White AR-Prairie AR-Woodruff AR-Jackson AR- 428 AM CDT Thu Apr 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WOODRUFF...NORTHEASTERN PRAIRIE...SOUTHEASTERN JACKSON AND SOUTHEASTERN WHITE COUNTIES UNTIL 500 AM CDT... At 428 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Hickory Ridge to near Higginson. Movement was east at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Augusta... Patterson... West Point... Tupelo... McCrory... McFadden... Hurricane Lake WMA... Pryor... Cotton Plant... Griffithville... Beedeville... Becton... Vinity Corner... Howell... Penrose... McClelland... Gregory... Grays... Pumpkin Bend... Jasmine... A Tornado Watch remains in effect until 800 AM CDT for central Arkansas. LAT...LON 3498 9133 3508 9186 3549 9104 3510 9104 TIME...MOT...LOC 0928Z 278DEG 31KT 3539 9104 3511 9170 55
Local storm report, Apr 29, 7:12 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
712 AM CDT THU APR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD CLARKSVILLE 35.46N 93.47W
04/29/2021 JOHNSON AR EMERGENCY MNGR
HIGHWAY 64 CLOSED DUE TO HIGH WATER OVER ROAD. TWO
SWIFT WATER RESCUES OCCURRED, ONE ON HIGHWAY 359 NEAR
PINEY CREEK, AND THE OTHER ON HIGHWAY 164 NEAR HORSEHEAD
CREEK.
&&
EVENT NUMBER LZK2100584
232Local storm report, Apr 29, 8:23 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
823 AM CDT THU APR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD HARDY 36.32N 91.48W
04/29/2021 SHARP AR PUBLIC
CAMPGROUND MANAGER REPORTED SPRING RIVER OUT OF ITS
BANKS THROUGH HARDY, HIGH WATER IN RIVER BEND PARK,
LOBERG PARK, AND HARDY CITY RV PARK CAMPGROUND. ONE RV
WAS WASHED AWAY BY THE WATER. NO INJURIES.
&&
EVENT NUMBER LZK2100585
232The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:24 PM CDT | Special Weather Statement | LZK | Johnson | 51 min |
| Apr 28, 9:17 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 43 min |
| Apr 28, 9:55 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 65 min |
| Apr 28, 10:02 PM CDT | Tornado Warning | LZK | Johnson, Logan, Yell | 29 min |
| Apr 28, 10:29 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott, Yell | 46 min |
| Apr 28, 10:54 PM CDT | Tornado Warning | LZK | Johnson, Logan, Pope | 32 min |
| Apr 28, 11:26 PM CDT | Flash Flood Warning | LZK | Boone, Johnson, Logan, Marion, Newton, Pope and 1 more | 7 hr |
| Apr 28, 11:35 PM CDT | Special Weather Statement | LZK | Johnson | 40 min |
| Apr 29, 12:22 AM CDT | Special Weather Statement | LZK | Pope, Van Buren | 53 min |
| Apr 29, 12:54 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Stone, Van Buren | 51 min |
| Apr 29, 1:09 AM CDT | Special Weather Statement | LZK | Polk | 36 min |
| Apr 29, 1:15 AM CDT | Flash Flood Warning | LZK | Baxter, Marion, Pope, Searcy, Stone, Van Buren | 5 hr |
| Apr 29, 1:19 AM CDT | Severe Thunderstorm Warning | LZK | Polk | 43 min |
| Apr 29, 1:24 AM CDT | Special Weather Statement | LZK | Scott | 51 min |
| Apr 29, 1:59 AM CDT | Flash Flood Warning | LZK | Logan, Scott, Yell | 6 hr |
| Apr 29, 2:08 AM CDT | Special Weather Statement | LZK | Cleburne, Independence, Lawrence | 52 min |
| Apr 29, 2:26 AM CDT | Special Weather Statement | LZK | Garland, Perry, Yell | 64 min |
| Apr 29, 2:59 AM CDT | Special Weather Statement | LZK | Conway, Faulkner | 61 min |
| Apr 29, 3:05 AM CDT | Special Weather Statement | LZK | Jackson | 25 min |
| Apr 29, 3:49 AM CDT | Special Weather Statement | LZK | White, Woodruff | 41 min |
| Apr 29, 4:15 AM CDT | River Flood Warning | LZK | Fulton, Sharp | 16 hr |
| Apr 29, 4:28 AM CDT | Special Weather Statement | LZK | Woodruff | 32 min |
| Apr 29, 4:33 AM CDT | Flash Flood Warning | LZK | Fulton, Izard, Lawrence, Randolph, Sharp | 4 hr |
| Apr 29, 4:35 AM CDT | Flash Flood Warning | LZK | Cleburne, Independence, Stone, Van Buren, White | 4 hr |
| Apr 29, 6:01 AM CDT | Flash Flood Warning | LZK | Garland, Montgomery, Perry, Pike, Saline | 4 hr |
| Apr 29, 6:14 AM CDT | Areal Flood Warning | LZK | Baxter, Boone, Johnson, Logan, Marion, Newton and 4 more | 6 hr |
| Apr 29, 7:59 AM CDT | Areal Flood Warning | LZK | Logan, Scott, Yell | 6 hr |
| Apr 29, 8:09 AM CDT | River Flood Warning | LZK | Lawrence, Randolph | 34 hr |
| Apr 29, 9:36 AM CDT | Flash Flood Warning | LZK | Van Buren | 4 hr |
| Apr 29, 9:50 AM CDT | River Flood Advisory | LZK | Searcy | 4 hr |
| Apr 29, 10:32 AM CDT | River Flood Warning | LZK | Pope, Yell | 28 hr |
| Apr 29, 10:32 AM CDT | River Flood Warning | LZK | Conway, Perry | 60 hr |
| Apr 29, 10:32 AM CDT | River Flood Warning | LZK | Faulkner, Perry | 44 hr |
| Apr 29, 10:32 AM CDT | River Flood Warning | LZK | Jefferson, Lincoln | 47 hr |
| Apr 29, 11:07 AM CDT | Flash Flood Warning | LZK | Conway, Johnson, Pope | 3 hr |
| Apr 29, 1:42 PM CDT | River Flood Warning | LZK | Izard, Stone | 27 hr |
| Apr 29, 1:42 PM CDT | River Flood Warning | LZK | Independence | 44 hr |
| Apr 29, 1:48 PM CDT | River Flood Warning | LZK | Searcy | 9 hr |
| Apr 29, 2:08 PM CDT | River Flood Warning | LZK | Independence, Jackson | 5 days |
| Apr 29, 2:08 PM CDT | River Flood Warning | LZK | Prairie, White, Woodruff | 17 days |
| Apr 29, 2:08 PM CDT | River Flood Warning | LZK | Prairie | 26 days |
Nearby
Areal Flood Warnings in Arkansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.